Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 2, 2014, 12:35 PM CST for 4 counties in Arkansas; Bowie County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2014, 12:35 PM CST (18:35 UTC)
- Expired
- Mar 2, 2014, 1:15 PM CST
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 145 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 6.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS54 KSHV 021835
SVRSHV
ARC057-061-081-133-TXC037-021915-
/O.NEW.KSHV.SV.W.0008.140302T1835Z-140302T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 PM CST SUN MAR 2 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
NORTHWESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...FOREMAN...ASHDOWN...
SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 115 PM CST.
* AT 1232 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES SOUTH OF FOREMAN...OR 7 MILES NORTHWEST
OF NEW BOSTON...AND MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RICHMOND...ALLEENE...WILTON...BEN LOMOND...SARATOGA...TOLLETTE AND
CENTER POINT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3383 9366 3342 9452 3355 9465 3364 9453
3362 9450 3364 9448 3367 9448 3411 9391
TIME...MOT...LOC 1834Z 232DEG 48KT 3356 9446
$$
121 follow-up statement
491 WWUS54 KSHV 021855 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1255 PM CST SUN MAR 2 2014 TXC037-021905- /O.CAN.KSHV.SV.W.0008.000000T0000Z-140302T1915Z/ BOWIE TX- 1255 PM CST SUN MAR 2 2014 ...THE SEVERE THUNDERSTORM WARNING FOR BOWIE COUNTY IS CANCELLED... LAT...LON 3383 9366 3359 9418 3367 9448 3411 9391 TIME...MOT...LOC 1855Z 238DEG 50KT 3370 9416 $$ ARC057-061-081-133-021915- /O.CON.KSHV.SV.W.0008.000000T0000Z-140302T1915Z/ HEMPSTEAD AR-HOWARD AR-LITTLE RIVER AR-SEVIER AR- 1255 PM CST SUN MAR 2 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CST FOR SEVIER...LITTLE RIVER...HOWARD AND HEMPSTEAD COUNTIES... AT 1253 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ASHDOWN...MOVING NORTHEAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILTON...BEN LOMOND...OAK GROVE...BROWNTOWN...SILVER RIDGE...SARATOGA...BRIGHT STAR...TOLLETTE...MINERAL SPRINGS... OZAN...NASHVILLE AND CENTER POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3383 9366 3359 9418 3367 9448 3411 9391 TIME...MOT...LOC 1855Z 238DEG 50KT 3370 9416 $$ 12
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:20 PM CST, 15 minutes earlier.
Area forecast discussion, Mar 2, 12:20 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 PM CST SUN MAR 2 2014
.AVIATION...
DESPITE COLD AIR AT THE SURFACE...TSTMS CONTINUE ALONG AND N OF
I-30...WITH ISOLD TO SCT SHWRS ONGOING ELSEWHERE. TSTMS WILL
GRADUALLY SHIFT SWD THIS AFTERNOON AND EVENING...AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS TX AND PUSHES A COLD FRONT THROUGH THE
REGION. SOME OF THE STRONGER TSTMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL. AS WE MOVE INTO THE AFTERNOON AND EVENING HOURS...SURFACE
TEMPERATURES WILL BEGIN TO DROP BELOW THE FREEZING MARK AS RAIN
CONTINUES...AND FZRA IS EXPECTED TO AFFECT TERMINALS ALONG AND N
OF THE I-20 CORRIDOR THROUGH THE OVERNIGHT HOURS. RAIN/FZRA WILL
COME TO AN END FROM W TO E BY 12Z FOR MOST AREAS. OTHERWISE...
WINDS WILL PICK UP AFTER FROPA THIS EVENING OUT OF THE NNW AT
AROUND 15 KTS WITH GUSTS NEAR 30 KTS POSSIBLE. WINDS WILL DIMINISH
SOMEWHAT TOWARDS THE END OF THE 18Z TAF PD. /12/
&&
.PREV DISCUSSION... /ISSUED 1052 AM CST SUN MAR 2 2014/
DISCUSSION...
MADE A COUPLE MINOR ADJUSTMENTS WITH WEATHER TRENDS REGARDING
PROGRESSION OF PRECIP WITH VERY SHALLOW COLD AIR MASS ADVANCING A
BIT QUICKER THAN EXPECTED INTO NE TX. NOTING A 25 TO 30 DEGREE
TEMP GRADIENT WITHIN ABOUT A 40 MILE DISTANCE ACROSS FRONTAL
BOUNDARY...WITH POST FRONTAL TEMPS TO FALL SLOWLY THIS AFTN. ISOLD
THUNDER DEVELOPING ACROSS SW AR AND SE OK...WITH MAIN LINE OF
DEVELOPING TSTMS STILL FAR NORTH OF CWA. LEAVING IN MENTION OF
POST FRONTAL SVR TSTMS...BUT HIGHLIGHTING HAIL...AS THAT WILL BE
THE ONLY POTENTIAL SVR WX THREAT. WITH TEMPS FALLING INTO MID 30S
ALONG RED RIVER VALLEY OF OK/TX...ANTICIPATE RAIN BECMG FZRA BY
AFTN. HOWEVER...DID NOT MAKE ANY TEMPERATURE ADJUSTMENTS AT THIS TIME./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 27 38 26 43 / 80 90 0 10 20
MLU 74 29 38 27 43 / 50 90 10 10 20
DEQ 53 18 34 21 45 / 80 80 0 10 0
TXK 62 21 35 23 44 / 80 80 0 10 10
ELD 67 24 34 23 44 / 80 90 0 10 10
TYR 61 20 38 27 43 / 80 80 0 10 20
GGG 65 23 39 27 43 / 80 90 0 10 20
LFK 73 28 43 31 45 / 70 90 10 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR THE FOLLOWING ZONES: ARZ061-071>073.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY FOR THE FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR THE FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 6 AM CST MONDAY
FOR THE FOLLOWING ZONES: TXZ152-153-165>167.
LAKE WIND ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>151.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY FOR THE FOLLOWING ZONES:
TXZ097-109>112-124>126-136>138.
WINTER WEATHER ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ096-108.
&&
12Hazardous weather outlook, Mar 2, 11:55 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1155 AM CST SUN MAR 2 2014 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126- 136>138-031800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- 1155 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CONTINUE MOVING TO THE SOUTHEAST ACROSS THE FOUR STATE AREA WITH MUCH COLDER AIR SPILLING INTO THE AREA. RAIN AND SHOWERS WILL DEVELOP OUT AHEAD OF THE FRONT WITH A FEW THUNDERSTORMS DEVELOPING IN THE COLDER AIR BEHIND THE FRONT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL. TEMPERATURES WILL DROP SHARPLY WITH PASSAGE OF THE BOUNDARY AND LATER DURING THE AFTERNOON THERE WILL BE A SMALL AREA OVER NORTHEAST TEXAS AND INTO SOUTHEAST OKLAHOMA THAT WILL ALLOW THE RAIN TO CHANGE OVER TO FREEZING RAIN. COLD AIR WILL CONTINUE SPREADING OVER THE AREA OVERNIGHT WITH MORE WIDESPREAD CHANGE OVER OF RAIN TO FREEZING RAIN AND A MIX OF SLEET. A TIGHT PRESSURE GRADIENT WILL HELP PRODUCE STRONG AND GUSTY WINDS REQUIRING A LAKE WIND ADVISORY. THERE MAY BE A FEW SEVERE THUNDERSTORMS LATER THIS AFTERNOON...BUT THE CHANCE WILL BE SMALL WITH LARGE HAIL THE MAIN CONCERN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE PERIODS RAIN AND SHOWERS JUST ABOUT EVERY OTHER DAY FOR THE REMAINDER OF THE PERIOD WITH COLD TEMPERATURES DURING THE EARLY MORNING HOURS ON TUESDAY AND WEDNESDAY WITH A CHANCE FOR A WINTRY MIX. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT LIKELY BE NEEDED THIS AFTERNOON FOR THUNDERSTORMS...AS HAIL IS THE ONLY SEVERE WEATHER CONCERN AND SHOULD REMAIN ISOLATED. HOWEVER...ROAD CONDITIONS SHOULD BE MONITORED LATE TONIGHT AND EARLY MONDAY MORNING IN THE EVENT THAT ANY ICE OR SLEET SHOULD ACCUMULATE ON BRIDGES AND OVERPASSES. LAZ001>006-010>014-017>022-TXZ149>153-165>167-031800- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1155 AM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL CONTINUE MOVING TO THE SOUTHEAST ACROSS THE FOUR STATE AREA WITH MUCH COLDER AIR SPILLING INTO THE AREA. RAIN AND SHOWERS WILL DEVELOP OUT AHEAD OF THE FRONT WITH A FEW THUNDERSTORMS DEVELOPING IN THE COLDER AIR BEHIND THE COLD FRONT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL. TEMPERATURES WILL DROP SHARPLY WITH PASSAGE OF THE BOUNDARY AND LATER DURING THE NIGHT READINGS WILL CONTINUE TO FALL TO NEAR OR BELOW FREEZING. THE COLDER TEMPERATURES WILL ALLOW THE RAIN TO BRIEFLY CHANGE OVER TO FREEZING RAIN OR SLEET JUST BEFORE PRECIPITATION COMES TO AN END. HOWEVER...NO SIGNIFICANT ACCUMULATIONS OF ICE OR SLEET ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE WILL BE PERIODS RAIN AND SHOWERS JUST ABOUT EVERY OTHER DAY FOR THE REMAINDER OF THE PERIOD WITH COLD TEMPERATURES DURING THE EARLY MORNING HOURS ON TUESDAY AND WEDNESDAY WITH A CHANCE FOR A WINTRY MIX. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT LIKELY BE NEEDED THIS AFTERNOON FOR THUNDERSTORMS...AS HAIL IS THE ONLY SEVERE WEATHER CONCERN AND SHOULD REMAIN ISOLATED. ALSO...NO SIGNIFICANT ACCUMULATIONS OF ICE OR SLEET ARE EXPECTED LATER TONIGHT VII
In the hours before
Special weather statement, Mar 2, 11:19 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 AM CST SUN MAR 2 2014
TXZ096-108-109-021815-
FRANKLIN-RED RIVER-TITUS-
1119 AM CST SUN MAR 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
FRANKLIN...RED RIVER AND TITUS...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...MOUNT VERNON...
PURLEY AND WILKERSON...
AT 1115 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF PURLEY...OR 12 MILES
EAST OF SULPHUR SPRINGS...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
VIISpecial weather statement, Mar 2, 11:52 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CST SUN MAR 2 2014
OKZ077-021830-
MCCURTAIN-
1152 AM CST SUN MAR 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1230 PM CST...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...BETHEL...GLOVER...HOCHATOWN...MOUNT HERMAN...
PLUNKETVILLE...RINGOLD...RUFE...SHERWOOD...SLIM...SMITHVILLE...
WATSON AND WRIGHT CITY...
AT 1149 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BROKEN BOW...OR
32 MILES EAST OF HUGO...MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF A DIME IS POSSIBLE WITH THIS STORM.
12Special weather statement, Mar 2, 12:29 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1229 PM CST SUN MAR 2 2014
ARZ050-059-OKZ077-TXZ096-097-021915-
BOWIE-LITTLE RIVER-MCCURTAIN-RED RIVER-SEVIER-
1229 PM CST SUN MAR 2 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
RED RIVER AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ARKINDA...ASHDOWN...BEN LOMOND...DE QUEEN...FOREMAN...
GILLHAM...HORATIO...LOCKESBURG...RICHMOND...WILTON...WINTHROP...
DALBY SPRINGS AND DE KALB...
AT 1223 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS NEAR FROM JUST NORTHEAST
OF CLARKSVILLE TO NEAR DE KALB...MOVING NORTHEAST AT 50 MPH.
POCKETS OF HAIL AS LARGE AS NICKELS WILL BE POSSIBLE WITH THESE
STORMS.
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 4:44 AM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 25 hr |
| Mar 2, 3:57 PM CST | Winter Storm Warning | SHV | Howard, Little River, Miller, Sevier | 5 hr |
| Mar 2, 4:13 PM CST | Wind Chill Advisory | SHV | Hempstead, Howard, Little River, Miller, Nevada, Sevier | 17 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.